What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 27, 9:48 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 27, 9:48 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service State College PA
1048 PM EDT Wed Jun 27 2018
.SYNOPSIS...
Low pressure over the lower Great Lakes will pass north of
Pennsylvania on Thursday. Surface high pressure will build into
the region late Thursday and Friday. A subtropical upper ridge
is expected to build into the northeast conus this weekend and
remain over the region through next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Latest radar imagery shows showers and thunderstorms scattered
across central PA. While putting down dome localized heavy rain,
storms are relatively quick moving. Expect stream of surface
moisture on southwesterly low level flow to continue to feed
shower/storm development into the early overnight period,
mainly across central and eastern sections. Showers across the
western third of the area should come to an end by midnight.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Trailing cold front will push east across the area Thursday.
However, best forcing associated with upper level shortwave is
progged to have already lifted north and east of Pa, so will
maintain relatively low POPs. Best chance of a shower or
thunderstorm will be over the easternmost part of the forecast
area, where fropa will coincide with max heating of mid
afternoon. Increasing sunshine from west to east behind the front
should help push temperatures to near seasonal norms.
Fair weather is expected Thursday night, as surface high builds
in from the Grt Lks.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
*Extended heat wave beginning this weekend with dangerous heat
conditions possible into Monday*
The big story heading into next weekend will be the hot/humid
conditions becoming established across the region in association
with an anomalous upper level ridge. All med range guidance is
placing the center of the subtropical ridge over Pa Saturday,
likely suppressing any chance of convection. As the ridge
weakens a bit, expect isolated convection possible Sunday
afternoon with the best area being over the ridges and better
chance of scattered diurnal convection Monday through Wednesday
(4th of July).
Model 850mb temps between 20-22C support highs in the 90s over
most of the forecast area this weekend, with the potential for
heat advisory conditions across the Susquehanna Valley. Will
continue to communicate the heat risk via HWO/EHWO and social
media. If dew points get into the lower 70s, heat indices will
go over 100 degrees. High certainty on afternoon temperatures in
the lower to mid 90s and less certainty that the afternoon dew
points will stay that high to get the real high heat indicies
but the potential is there.
Highs Tuesday and Wednesday (4th of July) still hot but not as
hot as Sunday and Monday. A scattered shower or thunderstorm
possible each day with best chances in the late afternoon and
evening.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
A storm system over the Midwest and its preceding warm front
will move east toward Central PA airfields today.
MVFR cigs continue to envelop the central and eastern TAF sites.
The western TAF sites of BFD and JST have gone IFR and these
cigs and vsbys should continue as the primary impact of the
warm front will be during the afternoon through early evening
hours today across most of Central and Eastern PA.
Expect brief periods of IFR cigs and vsbys in some of the
heavier showers/periods of steady rain and scattered TSRA this
evening and overnight.
.Outlook...
Fri-Sun...VFR and Hot with afternoon temps ranging from the
upper 80s across the northern and western PA Mtn airfields to
mid 90s at KIPT, KMDT and KLNS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Gartner
NEAR TERM...Ceru/Gartner
SHORT TERM...Fitzgerald/Ceru
LONG TERM...Watson
AVIATION...Lambert/Ceru
Hazardous weather outlook, Jun 27, 5:54 AM EST, 17 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
654 AM EDT Wed Jun 27 2018
PAZ012-017>019-024>028-033-034-045-281100-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria-
Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Southern Clinton-
654 AM EDT Wed Jun 27 2018
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and Tonight.
Strong to severe thunderstorms with gusty winds and flooding
downpours are possible this afternoon or evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ006-037-041-042-281100-
Potter-Tioga-Northern Lycoming-Sullivan-
654 AM EDT Wed Jun 27 2018
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and Tonight.
Thunderstorms with flooding downpours are possible late this
afternoon or evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004-005-010-011-281100-
Warren-McKean-Elk-Cameron-
654 AM EDT Wed Jun 27 2018
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and Tonight.
Strong to severe thunderstorms with gusty winds are possible this
afternoon or early evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ046-053-058-281100-
Southern Lycoming-Columbia-Schuylkill-
654 AM EDT Wed Jun 27 2018
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and Tonight.
Thunderstorms with flooding downpours are possible late this
afternoon or evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hot and humid weather will impact the area this weekend. Dangerous
heat conditions are possible with maximum heat index values around
100 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ035-036-049>052-056-057-059-063>066-281100-
Fulton-Franklin-Union-Snyder-Montour-Northumberland-Perry-Dauphin-
Lebanon-Cumberland-Adams-York-Lancaster-
654 AM EDT Wed Jun 27 2018
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and Tonight.
Strong to severe thunderstorms with gusty winds and flooding
downpours are possible this afternoon or evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hot and humid weather will impact the area this weekend. Dangerous
heat conditions are possible with maximum heat index values around
100 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 10:00 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service State College PA
1100 PM EDT WED JUN 27 2018
PAZ056-063-280400-
Perry PA-Cumberland PA-
1100 PM EDT WED JUN 27 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND CUMBERLAND
COUNTIES UNTIL MIDNIGHT EDT...
At 1059 PM EDT, Doppler radar indicated a strong thunderstorm over
Newville, moving northeast at 20 mph.
Winds in excess of 40 mph are possible.
This strong thunderstorm will be near...
Newville around 1105 PM EDT.
Bloserville around 1115 PM EDT.
Plainfield around 1125 PM EDT.
Carlisle around 1140 PM EDT.
Schlusser around 1145 PM EDT.
Carlisle Springs around 1150 PM EDT.
Other locations impacted by this storm include Penn State Dickinson
School Of Law.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
&&
LAT...LON 4014 7743 4017 7747 4020 7745 4035 7718
4025 7704
TIME...MOT...LOC 0259Z 246DEG 16KT 4018 7744
LambertSpecial weather statement, Jun 27, 10:01 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service State College PA
1101 PM EDT WED JUN 27 2018
PAZ028-049-050-052-280330-
Union PA-Northumberland PA-Juniata PA-Snyder PA-
1101 PM EDT WED JUN 27 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND...
JUNIATA...SNYDER...AND UNION COUNTIES UNTIL 1130 PM EDT...
At 1100 PM EDT, Doppler radar indicated a strong thunderstorm over
Fremont, moving northeast at 45 mph.
Winds in excess of 40 mph are possible.
This strong thunderstorm will be near...
Port Trevorton around 1105 PM EDT.
Kreamer around 1110 PM EDT.
Selinsgrove, Kratzerville and Hummels Wharf around 1115 PM EDT.
Sunbury, Lewisburg and Winfield around 1120 PM EDT.
Northumberland, Montandon and Stonington around 1125 PM EDT.
Milton around 1130 PM EDT.
Other locations impacted by this storm include Seven Points, New
Berlin, Freeburg, Snydertown and Selinsgrove Airport.
LAT...LON 4061 7704 4070 7719 4102 7687 4095 7679
4085 7662
TIME...MOT...LOC 0300Z 227DEG 39KT 4075 7703
ColbertSpecial weather statement, Jun 27, 10:03 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service State College PA
1103 PM EDT WED JUN 27 2018
PAZ056-057-280345-
Perry PA-Dauphin PA-
1103 PM EDT WED JUN 27 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN AND PERRY
COUNTIES UNTIL 1145 PM EDT...
At 1102 PM EDT, Doppler radar indicated a strong thunderstorm over
New Buffalo, moving northeast at 45 mph.
Wind gusts up to 50 mph are possible.
This strong thunderstorm will be near...
Millersburg around 1110 PM EDT.
Elizabethville and Dehart Dam around 1120 PM EDT.
Lykens around 1125 PM EDT.
Williamstown and Klingerstown around 1135 PM EDT.
Other locations impacted by this storm include Enders, Gratz,
Wiconisco, Berrysburg and Dauphin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4051 7660 4048 7668 4042 7666 4033 7700
4037 7707 4044 7709 4064 7679 4065 7675
4066 7670 4056 7654
TIME...MOT...LOC 0302Z 233DEG 39KT 4042 7698
LambertSpecial weather statement, Jun 27, 10:32 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service State College PA
1132 PM EDT WED JUN 27 2018
PAZ051>053-280415-
Columbia PA-Northumberland PA-Montour PA-
1132 PM EDT WED JUN 27 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND...
MONTOUR...AND COLUMBIA COUNTIES UNTIL 1215 AM EDT...
At 1131 PM EDT, Doppler radar indicated a strong thunderstorm over
Mooresburg, moving northeast at 40 mph.
Wind gusts up to 50 mph are possible.
This strong thunderstorm will be near...
Danville and Riverside around 1135 PM EDT.
Buckhorn and Rupert around 1145 PM EDT.
Bloomsburg, Eyers Grove and Jerseytown around 1150 PM EDT.
Iola, Lightstreet and Almedia around 1155 PM EDT.
Rohrsburg around 1200 AM EDT.
Waller around 1210 AM EDT.
Other locations impacted by this storm include Washingtonville,
Orangeville, Espy, Benton and Stillwater.
LAT...LON 4111 7623 4083 7669 4096 7685 4116 7660
4117 7657 4131 7641 4131 7631 4120 7632
4114 7628 4113 7627 4114 7624
TIME...MOT...LOC 0331Z 227DEG 35KT 4095 7670
ColbertSpecial weather statement, Jun 27, 10:57 PM EST, 48 minutes before
Special Weather Statement
National Weather Service State College PA
1157 PM EDT WED JUN 27 2018
PAZ057-059-280415-
Lebanon PA-Dauphin PA-
1157 PM EDT WED JUN 27 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN AND LEBANON
COUNTIES UNTIL 1215 AM EDT...
At 1156 PM EDT, Doppler radar indicated a strong thunderstorm over
Skyline View, moving northeast at 35 mph.
Winds in excess of 40 mph are possible.
This strong thunderstorm will be near...
Penn National Race Course and Dehart Dam around 1200 AM EDT.
Fort Indiantown Gap around 1205 AM EDT.
Harper Tavern around 1210 AM EDT.
Lickdale, Fredericksburg and Williamstown around 1215 AM EDT.
Other locations impacted by this storm include Ono, City Island,
Hershey Park, Harrisburg Area Community College and Penn State
College Of Medicine.
LAT...LON 4020 7680 4020 7682 4022 7684 4023 7686
4026 7690 4029 7692 4032 7691 4034 7692
4061 7662 4050 7645 4043 7637
TIME...MOT...LOC 0356Z 228DEG 29KT 4038 7672
ColbertSpecial weather statement, Jun 27, 11:28 PM EST, 17 minutes before
Special Weather Statement
National Weather Service State College PA
1228 AM EDT THU JUN 28 2018
PAZ056>059-280515-
Perry PA-Lebanon PA-Dauphin PA-Schuylkill PA-
1228 AM EDT THU JUN 28 2018
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SCHUYLKILL...DAUPHIN...
PERRY...AND LEBANON COUNTIES UNTIL 115 AM EDT...
At 1225 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from New Buffalo to near Palmyra. Movement was east at
35 mph.
Very heavy rain is expected.
Wind gusts up to 50 mph are possible.
Strong thunderstorms will be near...
Palmyra, Hershey and Harper Tavern around 1230 AM EDT.
Annville, Cleona and Pleasant Hill around 1235 AM EDT.
Lebanon, Sand Hill and Avon around 1240 AM EDT.
Dehart Dam around 1245 AM EDT.
Myerstown, Lykens and Richland around 1250 AM EDT.
Williamstown around 100 AM EDT.
Other locations impacted by these storms include Enders, Ono, Gratz,
Ravine and Jonestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4036 7622 4027 7660 4043 7717 4064 7668
4061 7640 4056 7625 4054 7626 4050 7643
4049 7644
TIME...MOT...LOC 0425Z 249DEG 32KT 4044 7697 4034 7658
Colbert